Side Effects of Lortab Abuse
Abuse of any drug is bound to bring about a number of side effects. This applies to both non-prescription and prescription drugs.
The severity of the side effects will vary between different drugs. Lortab falls in the category of prescription drugs and is used in the treatment of coughs as well as relieving moderate or moderately severe pain.
Lortab is a combination of two drugs, the first is hydrocodone. Hydrocodone is a very effective pain reliever and is also known to be effective in the treatment of coughs. However, hydrocodone can also cause unpleasant side effects such as nausea, vomiting, mood swings, dizziness as well as drowsiness.
The second ingredient is acetaminophen which is mainly used in non-prescription medications such as Tylenol. It is the combination of these two drugs which increase Lortab’s effectiveness and the acetaminophen content in Lortab actually reduces the potential for abuse.
Lortab abuse occurs when the body develops a dependency, usually when an individual has been taking the drug for a long time. This happens because the individual is so used to have the chemicals in their blood stream that they would not feel normal without it. Additionally, the body’s tolerance to the drug would have increased so that its effectiveness would progressively decrease.
Individuals subsequently start to increase their dosage in order to achieve the initial effects. But continual increases are very dangerous and an individual wouldn’t realize when they are overdosing on the drug. If it is felt that they are becoming physically dependent on the drug, it is important that immediate medical attention is sought (800-303-2482).
Common side effects of Lortab abuse include increased drowsiness, light-headedness, dizziness, nausea and vomiting, anxiety, blood disorders and pinpoint pupils. Gastrointestinal problems also often occur and manifest as severe constipation.
A person may also exhibit allergic reactions including hives, itchy skin and skin rashes they would also have difficulty urinating, experience a loss of hearing and body strength.
The severity of Lortab abuse is evidenced by the effects it has on the central nervous system in so far as it stimulates or excites the brain. The emotional side effects of Lortab abuse may include changes in the person’s moods, depression, mental clouding, anxiety and fear. The individual may also become confused and both their physical and mental capacity could become impaired. The individual may also feel dizzy and experience lethargy.
These side effects would worsen if the drug is mixed with others or with alcohol. It is however, important that an individual does not attempt to suddenly stop taking the drug without the help of a qualified medical practitioner (800-303-2482).